Journal of Applied Mathematics and Stochastic Analysis
Volume 2004 (2004), Issue 3, Pages 245-259

Recursive estimation of the claim rates and sizes in an insurance model

Lakhdar Aggoun

Department of Mathematics and Statistics, College of Science, Sultan Qaboos University, P.O. Box 36, Al-Khod 123, Oman

Received 19 October 2003; Revised 16 May 2004

Copyright © 2004 Lakhdar Aggoun. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


It is a common fact that for most classes of general insurance, many possible sources of heterogeneity of risk exist. Premium rates based on information from a heterogeneous portfolio might be quite inadequate. One way of reducing this danger is by grouping policies according to the different levels of the various risk factors involved. Using measure change techniques, we derive recursive filters and predictors for the claim rates and claim sizes for the different groups.